MAUDE Adverse Event Report: COOK INC COOK SPECTRUM; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC COOK SPECTRUM; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number G50817
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Brand name: cook spectrum minocycline/rifampin impregnated double lumen central venous catheter.(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported by the customer that after the placement of the cook spectrum minocycline/rifampin impregnated double lumen central venous catheter the catheter became occluded.The device was replaced successfully with another device in the same procedure.
 
Additional Manufacturer Narrative
Device evaluation: the complainant returned the double lumen catheter and wire guide to the manufacturer for investigation.The investigation of the wire guide will be reported under mfr.Report: 1820334-2019-00347.A physical examination of the device showed the device to be in a damaged and used condition, with biological matter present in the extension tube with the red hub and visible through the sideport.Dimensional verification of the catheter¿s endhole diameter and outer diameter confirmed these measurements to be within manufacturing specifications.The catheter¿s inner diameter could not be measured since the catheter is tapered at the distal end and not exposed at the proximal end.An occlusion test was performed to test the reported failure mode of occlusion.Using a syringe with water, both the lumens were found to be able to pass water.The lumen with the red hub passed water with a little more difficulty, potentially due to some occlusion.Investigation: a document-based investigation reviewed the following: complaint history, device history record, instructions for use, manufacturing instructions, and quality control specifications the device history record (dhr) of lot ns8697842 showed no nonconformances.Related subassembly lots ic8530069 and ic8343585 showed no nonconformances related to the failure mode in this complaint.A search of the manufacturer's complaint database revealed one other complaint under this lot number (mfr.Report: 1820334-2019-00347).This complaint was opened due to an incidental finding regarding the wire guide that was returned under this complaint, and thus concerns a separate failure mode.Since there are no related nonconformances and no other complaints with the same failure mode from this lot, there is no evidence that nonconforming product exists in house or in the field.(b)(4).¿ clinical assessment: at this time, the most probable causes of this event are medical procedure or device failure related.Conclusion: based on the information provided, examination of the returned product, and the results of our investigation, the main root cause could not be determined but the possible root cause was determined to be cause cannot be traced to device (adverse event related to patient condition).Per the [quality engineering] risk assessment, no further action is required.The appropriate personnel were notified, and we will continue to monitor for similar complaints.
 
Event or Problem Description
No new event description information to report at this time.

Brand Name
COOK SPECTRUM
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8233559
Report Number1820334-2019-00019
Device Sequence Number18886212
Product Code FOZ
UDI-Device Identifier00827002508170
UDI-Public(01)00827002508170(17)201211(10)NS8697842
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K081113
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/11/2020
Device Model NumberG50817
Device Catalogue NumberC-UDLM-801J-ABRM-HC
Device Lot NumberNS8697842
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2018
Initial Date Received by Manufacturer 12/12/2018
Supplement Date Received by Manufacturer02/05/2019
Initial Report FDA Received Date01/10/2019
Supplement Report FDA Received Date02/28/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient Weight65